Alert archive / Idaho / Wind Advisories in 2016
Wind Advisory 1, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jan 19, 2016, 9:35 PM MST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2016, 9:35 PM MST (04:35 UTC)
- Expired
- Jan 20, 2016, 5:00 PM MST
- In force
- 19 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
961 WWUS75 KPIH 200435 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 935 PM MST TUE JAN 19 2016 ...STRONG WINDS TONIGHT IN THE EASTERN MAGIC VALLEY AND LOWER SNAKE PLAIN... .A COLD FRONT WILL PASS THROUGH THE BURLEY TO POCATELLO AREA BETWEEN 1 AND 2 AM MST THIS MORNING. SOUTH WINDS AHEAD OF THE FRONT ARE ALREADY INCREASING FROM THE SOUTH AT 15 TO 25 MPH WITH GUSTS AS HIGH AS 40 MPH. THESE WINDS WILL SHIFT TO THE WEST WITH PASSAGE OF THE FRONT AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. SNOW ACCUMULATION ALONG THE INTERSTATE 84 AND 86 STRETCH FROM BURLEY TO POCATELLO MAY MIX WITH RAIN AT TIMES AND IS EXPECTED TO BE LESS THAN ONE INCH...BUT SOME DRIFTING IS POSSIBLE. IDZ017-021-022-201900- /O.NEW.KPIH.WI.Y.0001.160120T0435Z-160120T1900Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO... MALAD CITY...OAKLEY 935 PM MST TUE JAN 19 2016 ...WIND ADVISORY IN EFFECT UNTIL NOON MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST WEDNESDAY. * TIMING...THROUGH NOON WEDNESDAY. * WINDS...SOUTH WINDS 25 TO 35 MPH GUSTING TO 45 MPH SHIFTING TO WESTERLY AROUND 2 AM MST. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. SOME DRIFTING SNOW IS EXPECTED ON ROAD SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
754 WWUS75 KPIH 201815 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1115 AM MST WED JAN 20 2016 IDZ017-021-201915- /O.CAN.KPIH.WI.Y.0001.000000T0000Z-160120T1900Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...HEYBURN...POCATELLO 1115 AM MST WED JAN 20 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. $$ IDZ022-210000- /O.EXT.KPIH.WI.Y.0001.000000T0000Z-160121T0000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY 1115 AM MST WED JAN 20 2016 ...WIND ADVISORY CONTINUES UNTIL 5 PM MST THIS AFTERNOON... * TIMING...THROUGH 500 PM MST WEDNESDAY. * WINDS...WEST WINDS 25 TO 35 MPH GUSTING TO 45 MPH. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. SOME DRIFTING SNOW IS EXPECTED ON ROAD SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
249 WWUS75 KPIH 210009 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 509 PM MST WED JAN 20 2016 IDZ022-210115- /O.EXP.KPIH.WI.Y.0001.000000T0000Z-160121T0000Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY 509 PM MST WED JAN 20 2016 ...WIND ADVISORY HAS EXPIRED... AT 5 PM MST WINDS ON INTERSTATE 84 BETWEEN THE IDAHOME INTERCHANGE AND THE INTERSTATE 84 AND 86 INTERCHANGE WERE STILL GUSTING TO NEAR 35 MPH...BUT THESE WINDS HAVE BEEN STEADILY DECREASING THE LAST COUPLE OF HOURS. EARLIER TODAY AROUND 1015 AM MST WINDS HAD GUSTED AS HIGH AS 55 MPH. WINDS WILL CONTINUE TO DECREASE THIS EVENING TO AROUND 5 TO 10 MPH. THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jan 19, 1:17 PM MST, 8 hours 18 minutes earlier.
Area forecast discussion, Jan 19, 1:17 PM MST, 8 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 117 PM MST TUE JAN 19 2016 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. NEXT SURGE OF PAC MOISTURE SHOWING UP ON RADAR MOVING INTO WESTERN ID EARLY THIS AFTN. SNOW WILL SPREAD ACROSS ALL AREAS THIS EVE AS THE UPPER TROF MOVES THRU THE PAC NW. MOST SNOW WILL FALL IN THE WEST FLOW UPSLOPE FAVORED AREAS OF WESTERN CUSTER AND BLAINE COUNTIES AS WELL AS SOUTHEAST HIGHLANDS. THE CENTRAL MTNS CAN EXPECT 3 TO 6 INCHES OF SNOW STARTING THIS AFTN AND TAPERING OFF WED AFTN. THE SOUTHEAST HIGHLANDS CAN EXPECT 4 TO 7 INCHES BEFORE TAPERING OFF WED EVE. THE SNAKE RIVER PLAIN SHOULD RECEIVE 1 TO 2 INCHES MOST AREAS...EXCEPT FOR THE INTERSTATE CORRIDOR FROM POCATELLO TO BURLEY WHERE WARMER TEMPS WILL RESULT IN A RAIN/SNOW MIX WITH MINIMAL ACCUMULATION. AS THE UPPER TROF MOVES THRU THE PSC NW...WINDS WILL PICK UP AROUND MIDNIGHT AND INCREAST THRU WED AFTN. THIS MAY RESULT IN SOME BLOWING AND DRIFTING SNOW. MAJOR UPPER RIDGING BUILDS IN BY THU...RESULTING IN DRY CONDITIONS EXCEPT FOR ISOLD SNOW SHOWERS IN THE NORTHEAST CORNER. HEDGES .LONG TERM...FRIDAY THROUGH TUESDAY. MAIN CONCERN WILL BE STORM IMPACTING THE FORECAST AREA STARTING FRIDAY NIGHT...IF YOU PREFER THE 12Z GFS TIMING...OR SATURDAY NIGHT BASED ON ECMWF TIMING. THE 12Z ECMWF AND GFS ARE AT ODDS STILL ON EVOLUTION OF UPPER PATTERN WITH THE ECMWF FAVORING DEVELOPMENT OF A CLOSED LOW JUST OFF THE CALIFORNIA COAST FRIDAY NIGHT WHILE THE GFS MAINTAINS AN OPEN WAVE AND THUS A MORE PROGRESSIVE FLOW. A COUPLE GFS ENSEMBLE MEMBERS ARE GOING FOR THE CLOSED LOW SOLUTION. DESPITE THESE DIFFERENCES IN THE OPERATIONAL MODELS...BOTH GFS AND ECMWF FAVOR WIDESPREAD PRECIP OVER THE FORECAST AREA ON SATURDAY AFTERNOON...THEN SHIFTING FOCUS TO THE EASTERN HIGHLANDS SUNDAY AFTERNOON. SNOW LEVELS GENERALLY SUPPORT A RAIN/SNOW MIX IN THE SNAKE PLAIN AND SNOW IN THE HIGH COUNTRY. MODEL DISCREPANCIES A BIT MORE PRONOUNCED MONDAY NIGHT WITH AMPLITUDE OF UPPER RIDGE BUILDING OVER THE WEST. HINSBERGER && .AVIATION...CHALLENGE FOR THIS PERIOD WILL BE SYSTEM MOVING INTO FORECAST AREA TONIGHT. INITIAL IMPACTS WILL BE SEEN AT KSUN AND KBYI AS OUR WESTERN-MOST SITES. TEMPS SHOULD BE WARM ENOUGH AT KBYI FOR PRECIP TO FALL AS RAIN. WINDS WILL BE INCREASING THROUGH THE NIGHT AS THE SYSTEM DRAWS NEAR. FORECAST BUFR SOUNDINGS SHOW 40+ KT WINDS DROPPING BELOW 2000 FT AND MAY PRODUCE LLWS...BUT FEEL SFC WINDS SHOULD BE HIGH ENOUGH TO BE A MITIGATING FACTOR. MODELS ARE PUSHING A SECOND WAVE OF PRECIP AROUND 12Z TOMORROW. LOOKED LIKE THIS WILL MAINLY IMPACT KBYI...SO ADDED SNOW FOR A FEW HOURS TOMORROW MORNING. SHOULD SEE WINDS INCREASING BY 12Z TOMORROW AS WELL ACROSS THE SNAKE PLAIN TERMINALS...GUSTING AS HIGH AS 35 KTS. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Local storm report, Jan 19, 8:35 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
835 PM MST TUE JAN 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM SNOW 2 NW BELLEVUE 43.49N 114.29W
01/19/2016 E2.0 INCH BLAINE ID TRAINED SPOTTER
SPOTTER TRAVELING ON STATE ROUTE 75 BETWEEN BELLEVUE AND
HAILEY ESTIMATED 2 INCHES NEW SNOW ON THE ROAD AND STILL
SNOWING.
&&
RSURVICKLocal storm report, Jan 19, 8:42 PM MST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
842 PM MST TUE JAN 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM SNOW 2 NNE CAREY 43.33N 113.93W
01/19/2016 E2.0 INCH BLAINE ID TRAINED SPOTTER
ESTIMATED 2 INCHES NEW SNOW SINCE 6 PM MST AND STILL
SNOWING.
&&
RSURVICKThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 2:06 AM MST | Special Weather Statement | PIH | Bannock, Power | 114 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.